Alert archive / California / Wind Advisories in 2010
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 6, 2010, 3:05 PM PDT for Inyo County, California. It took effect at Nov 7, 2010, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 3:05 PM PDT (22:05 UTC)
- In effect from
- Nov 7, 2010, 4:00 PM PST
- Expired
- Nov 7, 2010, 2:13 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS75 KVEF 062205 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT SAT NOV 6 2010 ...HIGHER WIND GUSTS POSSIBLE NEAR AND BELOW CANYON OPENINGS WEST OF HIGHWAY 395 LATE SUNDAY AFTERNOON AND EVENING. .AN AREA OF LOW PRESSURE OFF THE NORTHWEST COAST WILL BE MOVING SOUTH THROUGH CENTRAL CALIFORNIA LATE SUNDAY AFTERNOON AND EVENING. THE SYSTEM WILL BRING AND INCREASE IN WIND SPEEDS TO THE SOUTHERN SIERRA AND OWENS VALLEY. CAZ519-520-071200- /O.NEW.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 305 PM PDT SAT NOV 6 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS VALLEY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT. * WINDS: ABOVE 5000 FEET...WEST WIND 30 TO 45 WITH GUSTS TO 60 MPH. NEAR CANYON OPENINGS BELOW 5000 FEET...WEST WIND 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING: BETWEEN 4 PM PST AND MIDNIGHT PST SUNDAY. * LOCATIONS: EASTERN SIERRA SLOPES AND FOOTHILLS OF THE OWENS VALLEY WEST OF HIGHWAY 395. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK UR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
2 follow-up statements
448 WWUS75 KVEF 071117 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 AM PST SUN NOV 7 2010 ...HIGHER WIND GUSTS POSSIBLE NEAR AND BELOW CANYON OPENINGS WEST OF HIGHWAY 395 LATE SUNDAY AFTERNOON AND EVENING. .AN AREA OF LOW PRESSURE OFF THE NORTHWEST COAST WILL BE MOVING SOUTH THROUGH CENTRAL CALIFORNIA LATE THIS AFTERNOON AND EVENING. THE SYSTEM WILL BRING AN INCREASE IN WIND SPEEDS TO THE SOUTHERN SIERRA AND OWENS VALLEY. CAZ519-520-080000- /O.CON.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 317 AM PST SUN NOV 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. * WINDS: ABOVE 5000 FEET...WEST WIND 30 TO 45 WITH GUSTS TO 60 MPH. NEAR CANYON OPENINGS BELOW 5000 FEET...WEST WIND 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING: BETWEEN 4 PM PST AND MIDNIGHT PST TODAY. * LOCATIONS: EASTERN SIERRA SLOPES AND FOOTHILLS OF THE OWENS VALLEY WEST OF HIGHWAY 395. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK UR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
167 WWUS75 KVEF 072213 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 213 PM PST SUN NOV 7 2010 CAZ519-520-072315- /O.CAN.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 213 PM PST SUN NOV 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN SOUTHERN SIERRA NEVADA AND THE OWENS VALLEY OF CALIFORNIA. A STORM SYSTEM IS STILL EXPECTED TO GENERATE GUSTY WINDS ALONG THE EASTERN SOUTHERN SIERRA NEVADA AND IN THE OWENS VALLEY THIS EVENING...HOWEVER THESE GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 6, 9:56 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 6, 9:56 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 956 AM PDT SAT NOV 6 2010 .SYNOPSIS...THE STRONG RIDGE OF HIGH PRESSURE HAS FINALLY SHIFTED EAST OF THE AREA THIS MORNING. THIS WILL ALLOW A WEAK PACIFIC STORM SYSTEM TO PASS OVER THE MOJAVE DESERT TONIGHT THROUGH SUNDAY MORNING. AN ACTIVE PATTERN SETS UP NEXT WEEK WITH A MUCH STRONGER SYSTEM BRINGING AN INCREASE IN WIND...A CHANCE OF SHOWERS AND COOLER TEMPERATURES SUNDAY NIGHT THROUGH MONDAY...FOLLOWED BY ANOTHER SYSTEM ON WEDNESDAY. && .UPDATE...AN UPPER LOW IS OFF THE CENTRAL CALIFORNIA COAST THIS MORNING WITH SHIELD OF CLOUDINESS ENCOMPASSING THE AREA. THERE HAVE BEEN A FEW LIGHTNING STRIKES OFFSHORE...WEST OF BIG SUR THIS MORNING. SATELLITE DOES SHOW A DRY SLOT OVER CENTRAL CALIFORNIA WHICH WILL BE SPREADING EAST THE REST OF TODAY. THIS WILL LEAD TO MORE SUNSHINE THIS AFTERNOON OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. UPPER LOW PROGGED TO WEAKEN AS QUICKLY MOVE ACROSS THE AREA TONIGHT. STILL LOOKS TO BE A SLIGHT CHANCE OF LIGHT SHOWERS FOR THE HIGHER TERRAIN. UPDATED PRODUCTS SENT EARLIER WHICH MAINLY WERE ADJUST SKY COVER. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS OVERALL THROUGH AROUND 20Z TODAY WITH SCT-BKN CLOUDS AOA 25K FEET. AFTERWARDS WINDS SHOULD BE SOUTHEAST AROUND 5 KTS WITH A FEW CLOUDS AROUND AT BEST. TONIGHT INTO EARLY SUNDAY A QUICK MOVING SYSTEM WILL BRING A PERIOD OF A FEW HOURS WHERE SCT-BKN CLOUDS AROUND 12K-20K FEET HOWEVER WINDS WILL STILL BE MAINLY ON THE LIGHT SIDE THEN AND MAINLY FROM THE SOUTH-SOUTHWEST. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT WINDS WITH SCT-BKN CLOUDS AOA 18K FEET. AFTERWARDS THESE CLOUDS SHOULD BREAK UP HOWEVER SCT-BKN CLOUDS AOA 12K-15K FEET WILL MOVE INTO THE SOUTHERN GREAT BASIN AND SPRING MOUNTAINS. ISOLATED SHOWERS WILL BE POSSIBLE IN THE HIGHER MOUNTAINS THIS EVENING AND OVERNIGHT. OTHER AREAS SHOULD SEE A FEW CLOUDS AT BEST THEN. WINDS WILL INCREASE FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON AT 5-10 KTS EXCEPT IN THE OWENS VALLEY...NEAR KDAG AND AT KDRA WHERE SUSTAINED WINDS OF 12-16 KTS AND GUSTS UP TO 20 KTS WILL BE POSSIBLE. && .PREV DISCUSSION... 328 AM PDT SAT NOV 6 2010 .SHORT TERM...THE RIDGE WHICH GAVE US THE STRETCH OF WARM AND SUNNY WEATHER HAS SHIFTED EAST OF THE AREA AND THE FIRST IN A SERIES OF TROUGHS WAS APPROACHING THE CENTRAL/SOUTHERN CALIFORNIA COAST EARLY THIS MORNING. THIS FIRST TROUGH WILL MOVE INLAND LATE TODAY AND ACROSS SOUTHERN NEVADA TONIGHT. THIS SYSTEM WILL BE WEAKENING AS IT MOVES ACROSS AND WILL RESULT IN A CHANCE OF SHOWERS OVER THE HIGHER MOUNTAINS BUT OTHERWISE WILL JUST BRING SOME INCREASED CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES. THE NEXT...MUCH STRONGER TROUGH WHICH WAS IN THE GULF OF ALASKA EARLY THIS MORNING WILL MOVE TO THE PACIFIC COAST SUNDAY. 00Z ECMWF AND 06Z NAM12 ARE IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM WHILE THE GFS WAS A BIT FASTER. THE FORECAST FOR SUNDAY THROUGH MONDAY NIGHT MAINLY REFLECTS THE SLOWER SOLUTIONS. MOISTURE WILL BEGIN TO SPREAD INTO THE AREA AHEAD OF THE TROUGH SUNDAY AFTERNOON WITH A CHANCE OF SHOWERS OVER THE SIERRA AND WHITE MOUNTAINS LATE IN THE DAY. THERE WILL BE A GOOD CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS SUNDAY NIGHT AND MONDAY ACROSS THE NORTHERN HALF OF THE FORECAST AREA...GENERALLY NORTH OF LAS VEGAS...AS THE TROUGH AXIS MOVES THROUGH CALIFORNIA AND INTO NEVADA. THE TROUGH WILL MOVE INTO UTAH MONDAY NIGHT WITH SOME SHOWERS LINGERING MAINLY OVER LINCOLN AND NORTHERN MOHAVE COUNTY. SNOW LEVELS WILL START OUT FAIRLY HIGH SUNDAY NIGHT...NEARLY 9000 FEET IN THE NORTHERN ZONES...BUT WILL LOWER MONDAY AS A COLD FRONT MOVES INTO THE AREA. THE HIGHER ELEVATIONS COULD SEE A COUPLE INCHES OF SNOW BEFORE THE DRY AIR MOVES IN MONDAY NIGHT. ANOTHER THING TO WATCH WILL BE THE WINDS. A 100-110 KNOT JET WILL ROUND THE BASE OF THE TROUGH AND MOVE ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. THERE IS POTENTIAL FOR AREAS OF DECENT DOWNSLOPE WINDS...BEGINNING LATE SUNDAY ALONG THE EAST SLOPES OF THE SIERRA...SPREADING TO THE EAST SLOPES OF THE SPRING MOUNTAINS SUNDAY NIGHT. THE 06Z NAM12 IS NOT ALL THAT IMPRESSIVE WITH THE SURFACE WINDS AND THE MODEL SOUNDINGS DO NOT REALLY INDICATE THE NECESSARY RIDGETOP STABLE LAYER BUT WE WILL NEED TO MONITOR FOR THE POSSIBILITY OF MAYBE WIND ADVISORIES FOR THESE AREAS. TEMPERATURES WILL START TO COOL SLIGHTLY TODAY WITH THE FIRST TROUGH BUT WILL DROP MORE SIGNIFICANTLY WITH THE SECOND TROUGH AND ASSOCIATED COLD FRONT. HIGH TEMPERATURES BY MONDAY WILL BE A FEW DEGREES BELOW NORMAL. .LONG TERM...NORTHWEST FLOW FROM AN EASTERN PACIFIC RIDGE IS THE PRIMARY FEATURE OF THE EXTENDED PERIOD. THIS WILL KEEP THE AREA BELOW NORMAL FOR TEMPERATURES FOR THE MOST PART. WEDNESDAY WILL SEE A WAVE MOVE THROUGH THE GREAT BASIN IN THE NORTHWEST FLOW. INDICATIONS ARE THAT THERE WILL NOT BE MUCH MOISTURE WITH THIS TROUGH ASIDE FROM LINCOLN COUNTY WHERE MODELS DO HAVE MID LEVEL RH AND GENERATE SOME QPF. I DID EXPAND A BIT THE SLIGHT CHANCE POP COVERAGE IN LINCOLN COUNTY FOR WEDNESDAY MORNING. THE NEXT EFFECT FROM THIS TROUGH WILL BE TO TIGHTENED PRESSURE GRADIENTS IN ITS WAKE. DID LOWER SLIGHTLY THE SURFACE WINDS...HOWEVER THE POTENTIAL IS THERE FOR BREEZY CONDITIONS THURSDAY...PARTICULARLY IN OUR NORTHERN ZONES AND THE COLORADO RIVER VALLEY. A SECOND AND MUCH WEAKER WAVE IS FORECAST FOR FRIDAY. THE GFS IS THE STRONGER OF THE MODELS AND IT WOULD LEAD TO ANOTHER BOUT OF POST TROUGH WINDS. FOR NOW I WENT WITH THE WEAKER ECM SOLUTION. && .AVIATION...FOR MCCARRAN...LIGHT DIURNAL WINDS ARE EXPECTED FOR TODAY WITH VARYING AMOUNTS OF HIGH LEVEL CLOUDS. THE NIGHTTIME SOUTHWEST WINDS WILL TURN TO LIGHT SOUTHEAST THIS AFTERNOON. A QUICK MOVING TROUGH WILL PASS OVER THE AREA THIS EVENING AND TONIGHT. IT WILL BRING SOME MID LEVEL CEILINGS IN THE 12-15K FT RANGE. THERE IS ALSO A SLIGHT CHANCE FOR SHOWERS OVER THE SPRING MOUNTAINS TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE MORNING HOURS WILL SEE LIGHT WINDS AND VARYING AMOUNTS OF HIGH CLOUDS OVER THE AREA. AN UPPER LEVEL TROUGH WILL PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. THIS WILL BRING MID LEVEL CEILINGS TO MOST AREAS. FOR THE MOST PART THIS WILL BE A DRY SYSTEM WITH THE EXCEPTION THAT THE HIGHER POINTS IN THE SIERRA AND THE MOUNTAINS ELSEWHERE WILL HAVE A SLIGHT CHANCE FOR SHOWERS THIS EVENING AND OVERNIGHT. WESTERN SAN BERNARDINO COUNTY WILL SEE GUSTY WEST WINDS AND THE OWENS VALLEY WILL HAVE GUSTY SOUTH WINDS THIS AFTERNOON. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE AVIATION...STACHELSKI PREV DISCUSSION...HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 6, 5:42 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 542 AM PDT SAT NOV 6 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-070600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 542 AM PDT SAT NOV 6 2010 /542 AM MST SAT NOV 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND MONDAY RESULTING IN A GOOD CHANCE OF RAIN AND SNOW SHOWERS MAINLY NORTH OF LAS VEGAS. BREEZY TO LOCALLY WINDY CONDITIONS ARE LIKELY AND THERE IS POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF BOTH THE SIERRA AND SPRING MOUNTAINS. TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS BY MONDAY. SNOW LEVELS WILL START OUT ABOVE 9000 FEET SUNDAY EVENING BUT WILL FALL SUNDAY NIGHT AND MONDAY TO BETWEEN 6000 AND 7500 FEET. A COUPLE INCHES OF SNOW ACCUMULATION IS POSSIBLE IN THE HIGHER MOUNTAINS. ANOTHER STORM SYSTEM WILL DROP ACROSS NORTHEAST NEVADA INTO UTAH ON WEDNESDAY WHICH WILL BRING LOCALLY BREEZY TO WINDY CONDITIONS AND KEEP TEMPERATURES BELOW NORMAL. THERE WILL ALSO BE A CHANCE OF RAIN AND SNOW SHOWERS ACROSS MAINLY LINCOLN COUNTY. DRY NORTHWEST FLOW IS EXPECTED THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.